Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 4, 2019, 6:04 PM CDT for Fillmore County, Olmsted County, Winona County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 4, 2019, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:47 PM CDT | TSTM WND GST 45 | 3 Nne Lewiston, MN | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WUUS53 KARX 042304
SVRARX
MNC045-109-169-050000-
/O.NEW.KARX.SV.W.0015.190604T2304Z-190605T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
604 PM CDT Tue Jun 4 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Western Winona County in southeastern Minnesota...
Southeastern Olmsted County in southeastern Minnesota...
Northeastern Fillmore County in southeastern Minnesota...
* Until 700 PM CDT.
* At 603 PM CDT, severe thunderstorms were located along a line
extending from near Wabasha to 6 miles northeast of Stewartville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Chatfield and Dover around 620 PM CDT.
Rushford around 655 PM CDT.
Other locations impacted by these severe thunderstorms include
Whitewater State Park, County Roads 9 And 10, County Roads 6 And 33,
Wyattville, County Roads 28 And 31, Utica and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4411 9233 4411 9208 4412 9208 4412 9174
4377 9173 4377 9219 4398 9233
TIME...MOT...LOC 2303Z 284DEG 31KT 4434 9211 4390 9238
HAIL...1.00IN
WIND...60MPH
$$
CA3 follow-up statements
158
WWUS53 KARX 042329
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
629 PM CDT Tue Jun 4 2019
MNC045-109-169-050000-
/O.CON.KARX.SV.W.0015.000000T0000Z-190605T0000Z/
Winona MN-Olmsted MN-Fillmore MN-
629 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN WINONA...SOUTHEASTERN OLMSTED AND NORTHEASTERN FILLMORE
COUNTIES...
At 627 PM CDT, severe thunderstorms were located along a line
extending from near Altura to near Fountain, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 625 PM CDT, 70 mph wind gusts
were reported 4 miles west of Chatfield.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Altura around 635 PM CDT.
Lewiston around 640 PM CDT.
Rollingstone around 645 PM CDT.
Stockton around 650 PM CDT.
Goodview around 655 PM CDT.
Other locations impacted by these severe thunderstorms include
Whitewater State Park, County Roads 9 And 10, County Roads 6 And 33,
Wyattville, County Roads 28 And 31, Utica and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4411 9233 4411 9208 4412 9208 4412 9174
4377 9173 4377 9219 4398 9233
TIME...MOT...LOC 2327Z 276DEG 29KT 4408 9201 4373 9219
HAIL...1.00IN
WIND...70MPH
$$
CA651
WWUS53 KARX 042354
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
654 PM CDT Tue Jun 4 2019
MNC109-050003-
/O.CAN.KARX.SV.W.0015.000000T0000Z-190605T0000Z/
Olmsted MN-
654 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Minnesota.
LAT...LON 4378 9212 4385 9208 4412 9208 4412 9174
4377 9173
TIME...MOT...LOC 2353Z 284DEG 31KT 4403 9173 4368 9191
$$
MNC045-169-050000-
/O.CON.KARX.SV.W.0015.000000T0000Z-190605T0000Z/
Winona MN-Fillmore MN-
654 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN WINONA AND NORTHEASTERN FILLMORE COUNTIES...
At 653 PM CDT, severe thunderstorms were located along a line
extending from near Stockton to near Lanesboro, moving east at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. This storm has a history of
producing 70 mph wind gusts.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe thunderstorms will remain over mainly rural areas of
western Winona and northeastern Fillmore Counties, including the
following locations... Saratoga, Whitewater State Park, County Roads
6 And 33, Elba, Wyattville, County Roads 28 And 31 and I 90 Exit 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4378 9212 4385 9208 4412 9208 4412 9174
4377 9173
TIME...MOT...LOC 2353Z 284DEG 31KT 4403 9173 4368 9191
HAIL...1.00IN
WIND...70MPH
$$
CA133
WWUS53 KARX 050001
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
701 PM CDT Tue Jun 4 2019
MNC045-169-050010-
/O.EXP.KARX.SV.W.0015.000000T0000Z-190605T0000Z/
Winona MN-Fillmore MN-
701 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WINONA AND
NORTHEASTERN FILLMORE COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Winona County and eastern Fillmore County.
LAT...LON 4378 9212 4385 9208 4412 9208 4412 9174
4377 9173
TIME...MOT...LOC 0000Z 284DEG 31KT 4402 9169 4367 9187
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:02 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 3:02 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 302 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday) Issued at 302 PM CDT Tue Jun 4 2019 Main short-term fcst concerns are SHRA/TSRA chances tonight and potential of a severe threat with them. 18z data analysis had low pressure near the Man/MN border with a cold front southward thru the eastern Dakotas. Locally, a strato-cu deck covered much of the fcst area, left over from the SHRA/TSRA this morning. These clouds holding temps down across much of the fcst area. However elsewhere southerly flow ahead of the low/front was pulling a warm, moist, unstable airmass northward into MN/IA/WI. Main dew point/CAPE axis extended from western/central IA into western MN. Convection across parts of W-C and NW MN ahead of the front early this afternoon while the rest of MN/IA/WI was generally precip free. Model runs of 04.12z initialized well. Solutions similar (as the synoptic scale) as a shortwave over the Dakotas early this afternoon slides into MN this evening, then across WI/IA overnight/early Wed morning, followed by rising hgts/ridging later Wed morning/ afternoon. However, plenty of meso-scale/convection differences impacting the sensible weather outcome tonight. Short-term fcst confidence is average to good this cycle. Airmass continues to destabilize over the area this afternoon as the S-SW lower level flow continues to pull a moisture plume into the region. NAM/GFS still prog a 70F+ sfc dew point plume northward into the area by 00z this evening, which continues to look too robust. ECMWF/RAP with sfc dew points in the 60s look more reasonable based on 18z obs and current state of crop development across the mid/upper MS valley. Either way, model consensus builds a plume of 2K to 3K J/KG MUCAPE over the area for late this afternoon/early this evening. However, 0-3KM and 0-6KM shear progged on the weak side, 15-25kts in the 0-3KM layer, and 15-30kts in the 0-6KM layer. The cold front and shortwave to move into MN this evening, providing the forcing/lift to initiate convection in the airmass over the area. All models initiating convection NW of the fcst area thru the rest of the afternoon with this convection propagating SE into/across most of the fcst area mainly during the mid evening into overnight hours tonight. However, CAMs as well as NAM, GFS, GEM, ECMWF all have a different evolution on the timing/coverage of the convection as it would move SE across the fcst area. Enough CAPE for pulse hail producing TSRA tonight, with potential for a wind threat if storms can evolve into a complex and develop a line/bow echo of storms. This the thinking for the enhanced severe storm risk across portions of the fcst area near/north of I-94 tonight. (What stronger 0-3/0-6KM shear is progged tonight is across the northern portions of the fcst area) See SWODY1 for more info on tonights severe risks. Front goes thru very late tonight/early Wed morning with a switch to NW winds, some drying of the lower levels and rising hgts aloft behind the passing shortwave. After some small SHRA/TSRA chances early Wed morning, a generally dry day expected. Even with some cooling behind the front, mixed 925mb temps support the blend of guidance highs mostly in the mid 70s to lower 80s on Wed. .LONG TERM...(Wednesday night through Tuesday) Issued at 302 PM CDT Tue Jun 4 2019 Wednesday night into Friday...The 04.12z GFS/NAM/ECMWF are in good agreement in building ridge axis into the Upper Great Lakes Region. Subsidence underneath the upper level/surface ridge will allow for mostly sunny skies and dry weather. Temperatures are expected to be near or slightly above normal...with highs rising into the 70s to lower 80s. Main forecast concerns Friday night into Tuesday are precipitation chances Sunday into Tuesday. Upper level ridge breaks down over the Upper Great Lakes Region and upper level trough/closed low slowly moves into the Ohio River Valley Sunday into Tuesday. The forecast area remains on the northern periphery of the closed upper low and provides small chances of showers and thunderstorms mainly over the southern half of the forecast area. The 04.12z GFS/ECMWF/GEM are in decent agreement in digging upper level trough over the Northern Plains States/Upper Great Lakes region Monday into Tuesday. This will produce periodic small chances of showers/thunderstorms across the forecast area early next week. With the upper closed low/upper level trough over the forecast area for much of the period...temperatures will be near to slightly below normal. 04.12z GFS/ECMWF suggest 925mb temperatures to be in the plus 14 to plus 18 degrees celsius range through the period and high temperatures are expected to climb mainly into the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1218 PM CDT Tue Jun 4 2019 Good VFR expected at KRST thru the afternoon and early evening. MVFR deck is looking to move out of the KLSE area by 20z with good VFR thru the rest of the afternoon/early evening. By mid to late evening an approaching front is expected to trigger a line of SHRA/TSRA. Plenty of detail differences on timing/coverage of SHRA/TSRA as the line would move across the taf sites. With confidence in the details on the lower side, added VCTS/CB to the KRST taf 03-06z and KLSE 04-07z for now. As timing details become clearer this can be refined. Front goes thru around 12z Wed, with winds becoming NW behind the front. Will have to watch for a period of MVFR cigs behind the front Wed morning, but for now left any lower deck sct as some weak subsidence should be moving into the area. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...RRS LONG TERM...DTJ AVIATION...RRS
Hazardous weather outlook, Jun 4, 3:45 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 345 PM CDT Tue Jun 4 2019 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-051100- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 345 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of northeast Iowa...southeast Minnesota...and southwest Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected this evening. One round could move through early to mid evening, while another may hit going into the overnight hours. Storms would post a threat for damaging winds, but could also bring brief heavy rains, lightning, and hail. Flooding continues along portions of the Mississippi River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. Flooding will continue along portions of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-051100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 345 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. The first threat of storms will move in early this evening, while a second line of storms could impact the area from late evening into the overnight hours. While damaging winds will be the main expected impact, storms will also bring a threat for brief heavy rain, lightning, and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Local storm report, Jun 4, 5:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 W KASSON 44.03N 92.79W
06/04/2019 E0.50 INCH DODGE MN TRAINED SPOTTER
&&
SHEALocal storm report, Jun 4, 5:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST DODGE CENTER 44.03N 92.85W
06/04/2019 M69 MPH DODGE MN AWOS
&&
SHEALocal storm report, Jun 4, 5:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 4 SW ROCHESTER 43.97N 92.53W
06/04/2019 E54 MPH OLMSTED MN TRAINED SPOTTER
0557 PM TSTM WND GST ROCHESTER 44.01N 92.48W
06/04/2019 E60 MPH OLMSTED MN EMERGENCY MNGR
AT APACHE MALL
&&
SHEALocal storm report, Jun 4, 5:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST 2 S ORONOCO 44.13N 92.54W
06/04/2019 E60 MPH OLMSTED MN TRAINED SPOTTER
&&
SHEALocal storm report, Jun 4, 6:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 SSW ROCHESTER 43.99N 92.48W
06/04/2019 M54 MPH OLMSTED MN TRAINED SPOTTER
0555 PM TSTM WND GST 2 NW ROCHESTER 44.03N 92.50W
06/04/2019 M56 MPH OLMSTED MN TRAINED SPOTTER
&&Local storm report, Jun 4, 6:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST ROCHESTER AIRPORT 43.91N 92.50W
06/04/2019 M60 MPH OLMSTED MN ASOS
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:42 AM CDT | Special Weather Statement | ARX | Houston | 93 min |
| Jun 4, 2:27 PM CDT | Special Weather Statement | ARX | Fillmore, Mower | 78 min |
| Jun 4, 4:22 PM CDT | Special Weather Statement | ARX | Dodge | 53 min |
| Jun 4, 4:48 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 42 min |
| Jun 4, 5:11 PM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha, Winona | 79 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 49 min |
| Jun 4, 5:14 PM CDT | Areal Flood Advisory | ARX | Dodge | 3 hr |
| Jun 4, 5:23 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 52 min |
| Jun 4, 5:51 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted | 54 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 62 min |
| Jun 4, 6:20 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 57 min |
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.